Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 55, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 30, 2001, 3:00 PM MDT for Union County, New Mexico. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 3:00 PM MDT (21:00 UTC)
- Expired
- May 30, 2001, 4:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, NM
The radar
The Pueblo radar (KPUX), 177 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 2:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 302101 SVRABQ NMC059-302200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 400 PM MDT * AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FOLSOM...OR ABOUT 10 MILES NORTH OF DES MOINES...MOVING EAST-SOUTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 18 MILES EAST OF FOLSOM ALONG STATE ROAD 456 ALSO MOVING EAST-SOUTHEAST. IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE FOR DAMAGING WINDS IN EXCKESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN NEW MEXICO. LAT...LON 3699 10398 3681 10398 3676 10336 3700 10334 KJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:30 AM MDT, 11 hours 30 minutes earlier.
Area forecast discussion, May 30, 3:30 AM MDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 330 AM MDT WED MAY 30 2001 OUTFLOW BOUNDARY FROM CONVECTION OVER CO/KS EARLIER EVENING HAS ALREADY MADE ITS WAY DOWN THE EASTERN PLAINS. FRONT STILL SCHEDULED TO DROP THROUGH EASTERN PLAINS LATER TODAY AND GUIDANCE HAS FLIP-FLOPPED ON HIGHS FOR NE CORNER FROM 24HRS AGO. CONTINUING NW FLOW ALOFT WILL BRING AN OCCASIONAL SHORTWAVE ACROSS NE NM IN THE SHORT TERM...ONE OF WHICH APPARENT ON SATELLITE IMAGERY ATTM OVER GREAT BASIN. THEREFORE SLIGHT RISK FOR SEVERE TSTMS LATER TODAY PER SPC OUTLOOK AND WILL ISSUE SPS. STILL LOOKS AS IF AN EAST WIND POSSIBLE LATE IN THE DAY INTO UPPER RIO GRANDE VALLEY...THEN THIS EVENING INTO ABQ METRO AREA. MODELS STILL SUGGEST ENOUGH INSTAB AND MOISTURE FOR A SLIGHT CHANCE FOR TSTMS THURS EAST OF CONTDVD AS IN GOING FORECAST. ANOTHER FRONT NOTED ON THIS EVENINGS AVN/MRF FOR FRIDAY THEREFORE WILL HANG ONTO SLIGHT CHANCE POPS EAST SIDE THAT DAY. THIS SURGE MAY ALSO MAKE IT WEST OF MOUNTAINS BUT WITH UPPER RIDGE AXIS OVERHEAD WON/T CHANGE SAT FORECAST. SUNDAY CONTINUES TO LOOK BREEZY TO WINDY AS ZONAL FLOW TAKES OVER AND SURFACE LEE TROUGHING PREVAILS. ANOTHER FRONT MAY ENTER THE NE MON. ABQ AB 089/059 087/058 090 48-11 SAF AB 085/050 081/048 085 48-11 TCC BB 080/054 078/055 083 48121 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:09 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 51 min |
| May 30, 1:47 PM MDT | Tornado Warning | ABQ | Harding | 43 min |
| May 30, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 51 min |
| May 30, 2:30 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 45 min |
| May 30, 3:15 PM MDT | Tornado Warning | ABQ | Harding | 30 min |
| May 30, 3:49 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 41 min |
| May 30, 4:08 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 67 min |
| May 30, 4:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 39 min |
| May 30, 4:48 PM MDT | Tornado Warning | ABQ | Quay | 42 min |
| May 30, 5:01 PM MDT | Tornado Warning | ABQ | Curry, Quay | 44 min |
| May 30, 5:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 61 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.